Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Steenrod homology and local connectedness

Author: Jerzy Dydak
Journal: Proc. Amer. Math. Soc. 98 (1986), 153-157
MSC: Primary 55N07; Secondary 54F35, 54F43
MathSciNet review: 848894
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Steenrod homology is used to explain results concerning $ {\text{L}}{{\text{C}}^n}$-divisors and one-point compactifications of $ {\text{L}}{{\text{C}}^n}$-spaces. It is shown that the one-point compactification $ wX$ of a locally compact metrizable space $ X$ is $ {\text{hl}}{{\text{c}}^n}$ iff $ X$ is $ {\text{hl}}{{\text{c}}^n}$ and its Steenrod $ k$ th homology is finite generated for $ k \leqslant n$.

References [Enhancements On Off] (What's this?)

  • [B] Glen E. Bredon, Sheaf theory, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1967. MR 0221500
  • [BM] A. Borel and J. C. Moore, Homology theory for locally compact spaces, Michigan Math. J. 7 (1960), 137–159. MR 0131271
  • [D$ _{1}$] Jerzy Dydak, On 𝐿𝐶ⁿ-divisors, Proceedings of the 1978 Topology Conference (Univ. Oklahoma, Norman, Okla., 1978), II, 1978, pp. 319–333 (1979). MR 540499
  • [D$ _{2}$] -, Local $ n$-connectivity of quotient spaces and one-point compactifications, Shape Theory and Geom. Top. Proc. (Dubrovnik, 1981), Lecture Notes in Math., vol. 870, Springer-Verlag, Berlin and New York, 1981, pp. 48-72.
  • [D$ _{3}$] Jerzy Dydak, An addendum to the Vietoris-Begle theorem, Topology Appl. 23 (1986), no. 1, 75–86. MR 849095,
  • [D$ _{4}$] Jerzy Dydak, Some properties of nearly 1-movable continua, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 25 (1977), no. 7, 685–689 (English, with Russian summary). MR 0464226
  • [DS] Jerzy Dydak and Jack Segal, Shape theory, Lecture Notes in Mathematics, vol. 688, Springer, Berlin, 1978. An introduction. MR 520227
  • [EH] David A. Edwards and Harold M. Hastings, Čech and Steenrod homotopy theories with applications to geometric topology, Lecture Notes in Mathematics, Vol. 542, Springer-Verlag, Berlin-New York, 1976. MR 0428322
  • [G] Brayton I. Gray, Spaces of the same 𝑛-type, for all 𝑛, Topology 5 (1966), 241–243. MR 0196743,
  • [H] W. Hurewicz, Homotopie, Homologie, und lokaler Zusammenhang, Fund. Math. 25 (1935), 467-485.
  • [Hu] Sze-tsen Hu, Theory of retracts, Wayne State University Press, Detroit, 1965. MR 0181977
  • [K] K. Kuratowski, Topology, vol. 11, Academic Press, New York, 1968.
  • [M] William S. Massey, Homology and cohomology theory, Marcel Dekker, Inc., New York-Basel, 1978. An approach based on Alexander-Spanier cochains; Monographs and Textbooks in Pure and Applied Mathematics, Vol. 46. MR 0488016
  • [Mil] J. Milnor, On axiomatic homology theory, Pacific J. Math. 12 (1962), 337–341. MR 0159327
  • [Sh] N. Shrinkhande, Homotopy properties of decomposition spaces, Notices Amer. Math. Soc. 22 (1975). Abstract 757-638.
  • [VN] A. Yu. Volovikov and Nguen Le An′, The Vietoris-Begle theorem, Vestnik Moskov. Univ. Ser. I Mat. Mekh. 3 (1984), 70–71 (Russian). MR 749026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55N07, 54F35, 54F43

Retrieve articles in all journals with MSC: 55N07, 54F35, 54F43

Additional Information

Keywords: Steenrod homology, homology locally connected spaces
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society